× Welcome click the New Topic button to post

BCG side effects and exercise

4 months 4 weeks ago #59362 by Alan
"tend to think my cancer is coming when actually my sensations are a normal side effect of treatment." I forgot another weird/normal side effect. EVERY pain in my back and odd sensation made me concerned that maybe the cancer had spread. If I have learned anything, non muscle invasive bladder cancer is almost always confined to the bladder...otherwise it logically would have had an origin elsewhere in the body. The good news is you are on the way to beating this!

DX 5/6/2008 TAG3 papillary tumor .5 CM in size. 2 TURBS followed by 6 instillations of BCG weekly with a second round of 6 after a 6 week wait.

Please Log in or Create an account to join the conversation.

4 months 4 weeks ago #59361 by Davide
Hi Alan
Thanks so much for sharing your experience, will talk about dosages with my doctor, but I would not like to compromise the success of my treatment, I can certainly live with my current symptoms as long as I can share my journey with people like you who help me understand that this is common, sometimes I struggle and tend to think my cancer is coming when actually my sensations are a normal side effect of treatment, doctors are quite busy at the moment and I will be grateful even if I have the chance to get my first BCG top ups in 2 weeks...
Stay safe and keep healing
Love from London
D

Please Log in or Create an account to join the conversation.

4 months 4 weeks ago #59360 by Davide
Hi Jack
Thank you so much for your reassuring answer, Im learning to listen to my body and it is so important to understand the 'new normal'
Take care and keep healing.
Love from London
D

Please Log in or Create an account to join the conversation.

4 months 4 weeks ago #59358 by Jack R
Davide
We each react differently to BCG. There is nothing new to me in your description. The pain and reduction in bladder capacity can linger for months. Exercise can increase symptoms, as can sitting and position, foods, amount of liquids, etc. Let your care team know of your symptoms. They may hold off for brief periods or have helpful suggestions that offer some relief.
Some of us just get hit harder than others.
Best
Jack

What's with this Bleeding ? 6/2015
DX: HG Papillary & CIS
3 Years and 30 BCG/BCG+Inf
Tis CIS comes back.
BC clear as of 5/17 !
RCC found in my one & only kidney 10/17
Begin Chemo; Cisplatin and Gemzar
8/18 begin Chemo# 3
Begin year 4 with cis
2/19 Chemo #4
9/19 NED again :)
1/2020 CIS is back...
The following user(s) said Thank You: Davide

Please Log in or Create an account to join the conversation.

4 months 4 weeks ago - 4 months 4 weeks ago #59357 by Alan
Davide,

It took at least a good 2 months to feeling normal after my last group of 6 (#12 was my last). I even had customers (retail buyers) say I looked bad enough those 2 months that later they were worried I was worse than I showed!

IF, your pain and any other side effects become worse, many here have taken reduced dosages of 1/3, 1/4, 1/10. Only you can make that call but, it is an option. Sometimes one has to be their own advocate. Keep posting as you go, we all learn from each other.

DX 5/6/2008 TAG3 papillary tumor .5 CM in size. 2 TURBS followed by 6 instillations of BCG weekly with a second round of 6 after a 6 week wait.
The following user(s) said Thank You: Davide

Please Log in or Create an account to join the conversation.

4 months 4 weeks ago - 4 months 4 weeks ago #59356 by Davide
Hi all, I had my first 6 infusions of BCG two and half months ago, I still have days I feel my bladder is irritated, needing to urinate quite often and with a kind of mild to moderate burning sensation ,not when I urinate, but when Holding the urine in my bladder, as I said, some days are much better than others and I wonder if this can still be a side effect of the treatment after all this time with no BCG, yesterday I did some exercise at home, planks , abs , squats, and today I feel the bladder is particularly irritated, does anyone know if there is any connection between exercise and the sensation of discomfort Im going through? Im hoping to have my next 3 BCG top ups in two weeks, they could not confirm it will happen, hopefully it wont be cancelled due to the covid-19 situation , take care and keep safe everybody !

Please Log in or Create an account to join the conversation.

  • Not Allowed: to create new topic.
  • Not Allowed: to reply.
  • Not Allowed: to add Files.
  • Not Allowed: to edit your message.
Moderators: Cynthiaeddieksara.anne

Users

Total Online: 0 Users and 99 Guests 

Statistics

Today Total Opened: 1 Today Total Answered: 5 Latest User: dsm63
Yesterday Total Opened: 1 Yesterday Total Answered: 6
Total Posts: 54174 Total Subjects: 7107 Total Users: 6679